Alert archive / Alabama / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 50, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Apr 8, 2006, 8:38 AM CDT for Baldwin County, Alabama. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 8, 2006, 8:38 AM CDT (13:38 UTC)
- Expired
- Apr 8, 2006, 9:15 AM CDT
- In force
- 37 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
County Baldwin County, AL
The radar
The Mobile radar (KMOB), 57 km from the middle of the area, began a volume at 13:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 1.6 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1576 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 683 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMOB 081338
SVRMOB
ALC003-081415-
/O.NEW.KMOB.SV.W.0050.060408T1338Z-060408T1415Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
838 AM CDT SAT APR 8 2006
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BALDWIN COUNTY IN SOUTHWEST ALABAMA
* UNTIL 915 AM CDT
* AT 835 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM MOUTH OF WEEKS BAY TO
PALMETTO BEACH...AND MOVING EAST AT 45 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
OAK AND BON SECOUR BY 845 AM CDT
FOLEY AND GULF SHORES BY 850 AM CDT
ELBERTA AND ROMAR BEACH BY 855 AM CDT
ORANGE BEACH AND JOSEPHINE BY 900 AM CDT
THESE ARE DANGEROUS STORMS. IF YOU ARE IN THE PATH...PREPARE FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
TAKE COVER IN A STURDY SHELTER UNTIL THESE STORMS HAVE PASSED.
LAT...LON 3027 8794 3024 8786 3028 8776 3038 8785
3042 8792 3050 8792 3053 8759 3052 8745
3037 8743 3028 8756 3024 8777 3024 8794
$$2 follow-up statements
000
WWUS54 KMOB 081352
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
851 AM CDT SAT APR 8 2006
ALC003-081415-
/O.CON.KMOB.SV.W.0050.000000T0000Z-060408T1415Z/
BALDWIN AL-
851 AM CDT SAT APR 8 2006
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 915 AM CDT FOR
SOUTHEASTERN BALDWIN COUNTY...
AT 849 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM ELBERTA TO MIFLIN TO
OAK...AND WAS MOVING EAST AT 45 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
SEMINOLE...ORANGE BEACH AND JOSEPHINE BY 900 AM CDT
PERDIDO BEACH AND LILLIAN BY 905 AM CDT
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO COULD STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3024 8780 3050 8774 3053 8759 3052 8745
3037 8743 3028 8756
$$000 WWUS54 KMOB 081410 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 910 AM CDT SAT APR 8 2006 ALC003-081415- /O.CON.KMOB.SV.W.0050.000000T0000Z-060408T1415Z/ BALDWIN AL- 910 AM CDT SAT APR 8 2006 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 915 AM CDT FOR SOUTHEASTERN BALDWIN COUNTY... AT 904 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM LILLIAN TO PERDIDO BEACH...AND WAS MOVING EAST AT 45 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... LILLIAN BY 915 AM CDT LAT...LON 3028 8756 3052 8745 3032 8743 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 6:15 AM CDT, 2 hours 23 minutes earlier.
Area forecast discussion, Apr 8, 6:15 AM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
615 AM CDT SAT APR 8 2006
.UPDATE...BRIEF UPDATE TO INCREASE THE SURFACE WINDS FOR TODAY. WENT
WITH THE 08/06Z ETA12 WHICG LOOKS TO AGREE WITH THE CURRENT
CONDITIONS AND THE VAD WINDS BETTER. /11
*************************PREVIOUS*********************************
.SHORT TERM...(TODAY AND TONIGHT)
STRONG UPPER SYSTEM...CLOSED H5 LOW DROPPING SOUTH INTO ARKANSAS
AROUND SUNRISE FORECAST TO OPEN UP AND MOVE NORTHEAST TODAY. A COUPLE
LINES OF STRONG TO SEVERE STORMS MOVING EASTERLY ACROSS THE SOUTH
OVERNIGHT SHOULD BEGIN TO WEAKEN AS THE UPPER LOW OPENS UP AND MOVES
NORTHEAST. LATEST SPS OUTLOOK HAS SLIGHT CHANCE SEVERE FROM ROUGHLY
MOBILE NORTHEAST AND EAST TODAY...WILL MENTION DAMAGING WINDS AND
MAYBE MENTION ISOLATED TORNADOS THIS MORNING OVER THE WESTERN HALF.
THIS AFTERNOON WILL SEE THE COLDER AIR IN THE H5 TROUGH SLIPPING
ACROSS THE AREA AND MAY SEE SOME HAIL PRODUCING STORMS OVER THE
EASTERN HALF..ESPECIALLY IF WE CAN GET THE BRIEF CLEARING AS
ADVERTISED BY THE NAM AND SOMEWHAT BY THE GFS OVER THE SOUTHERN
SECTIONS OF THE FORECAST AREA. WINDS SHIFTING TO WEST FROM NOON TO
DARK ACROSS THE AREA AS SURFACE LOW MOVES PAST AND THEN NORTHERLY
LATER THIS EVENING WITH A FEW LINGERING SHOWERS ENDING THIS EVENING.
USED MAVMOS TEMPS TODAY AND TONIGHT. /11
.LONG TERM...(SUNDAY THROUGH FRIDAY)
BACK TO RAINFREE WEATHER THROUGH MUCH OF THE UPCOMING WEEK AS WE COME
UNDER THE INFLUENCE OF HIGH PRESSURE. COULD SEE A MID LEVEL FEATURE
SWINGING EAST ACROSS THE FORECAST AREA WEDNESDAY. AT THIS
TIME...LOOKS LIKE MORE IN THE WAY OF CLOUDS THAN RAIN CHANCES THEN.
MAY SEE AN ISOLATED SHOWER CREEPING BACK INTO THE FORECAST BY FRIDAY
AS SOUTHERLY FLOW BECOMES ESTABLISHED AROUND HIGH PRESSURE...OFF THE
SOUTHEAST UNITED STATES COAST. TEMPERATURES THROUGH THE MEDIUM RANGE
SHOULD BE GENERALLY CLOSE TO CLIMATOLOGY. /10
&&
.MARINE...
WINDS ARE AT EXERCISE CAUTION LEVELS CURRENTLY AND BELIEVE
THEY WILL STAY IN THIS RANGE...EXCEPT FOR SOME BRIEFLY STRONGER WINDS
IN AND NEAR ANY CONVECTION THIS MORNING...UNTIL TONIGHT. COOLER AIR
ARRIVES AS THE SURFACE LOW MOVES BY AND WINDS SHOULD INCREASE TO
SMALL CRAFT ADVISORY LEVELS TONIGHT AS THE NORTHERLY WINDS ADVECT
COOLER TEMPERATURES OVER THE WARMER OFFSHORE WATERS. WATER
TEMPERATURES ARE AROUND 70 IN THE NEARSHORE AREAS. NORTHERLY FLOW
CONTINUES INTO MONDAY AS SURFACE HIGH MOVES OFF TO THE EAST BUT WILL
DIMINISH BY SUNDAY AFTERNOON. RIDGE MAINTAINS ITS GRIP THROUGH MID
WEEK WITH A MAINLY ONSHORE LIGHT TO MODERATE WIND. /11
&&
.FIRE WEATHER...AWAY FROM THUNDERSTORMS AND LIGHTNING LEVELS
TODAY...NO CONCERNS. LOWEST DAYTIME RELATIVE HUMIDITIES THROUGH THE
WEEKEND ARE EXPECTED TO STAY OUT OF THE CRITICAL THRESHOLD RANGE. /10
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 81 49 75 49 / 50 10 0 0
PENSACOLA 81 52 75 53 / 60 10 0 0
DESTIN 77 55 74 55 / 50 20 0 0
EVERGREEN 78 49 73 44 / 60 10 0 0
WAYNESBORO 79 48 73 43 / 60 10 0 0
CAMDEN 77 48 73 44 / 70 20 0 0
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY FROM 7 PM SATURDAY TO 10 AM SUNDAY FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL
OUT 20 NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA
MS OUT 20 NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA
FL FROM 20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO
PASCAGOULA MS FROM 20 TO 60 NM.
&&
10/11Hazardous weather outlook, Apr 8, 5:00 AM CDT, 3 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 500 AM CDT SAT APR 8 2006 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-091100- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 500 AM CDT SAT APR 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND SOUTHEAST MISSISSIPPI...AND THE WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT A BROAD AREA OF LOW PRESSURE WILL MOVE EAST FROM NORTHERN MISSISSIPPI AND TENNESSEE LATER THIS AFTERNOON. A LOW PRESSURE TROUGH WILL CROSS THE AREA LATER TODAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE EAST IN ADVANCE OF THE SURFACE TROUGH THIS MORNING...POSSIBLY PRODUCING STRONG SURFACE WINDS...FREQUENT LIGHTNING AND BRIEF HEAVY RAIN IN A FEW LOCATIONS. SHOWERS AND THUNDERSTORMS WILL ENTER INLAND AREAS OF SOUTHEAST MISSISSIPPI BETWEEN 5 AND 6 AM THIS MORNING...AND ADVANCE TO THE MOBILE... MONROEVILLE...GREENVILLE AREA AROUND 7 AM. THERE IS A SLIGHT CHANCE THAT A FEW OF THE STORMS MAY BECOME SEVERE THIS MORNING. THERE IS A POSSIBILITY THAT ADDITIONAL THUNDERSTORMS WILL DEVELOP FROM INTERSTATE 65 AND EAST THIS AFTERNOON AS COLDER TEMPERATURES ALOFT MOVE ACROSS THE UNSTABLE AIR IN ADVANCE OF THE SURFACE TROUGH. IF STORMS DO DEVELOP...THEY SHOULD PRODUCE HAIL AND STRONG GUSTY SURFACE WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL FOR SEVERE WEATHER OPERATIONS MAY BE REQUIRED THIS MORNING ACROSS INLAND SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA AND THIS AFTERNOON OVER THE FLORIDA PANHANDLE AND ADJACENT ALABAMA COUNTIES.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 9:16 AM CDT | Severe Thunderstorm Warning | MOB | Escambia | 44 min |
| Apr 8, 10:20 AM CDT | Severe Thunderstorm Warning | MOB | Crenshaw | 25 min |
| Apr 8, 10:31 AM CDT | Severe Thunderstorm Warning | MOB | Monroe | 29 min |
| Apr 8, 10:56 AM CDT | Severe Thunderstorm Warning | MOB | Conecuh | 34 min |
| Apr 8, 11:20 AM CDT | Severe Thunderstorm Warning | MOB | Butler | 40 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.